Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 158, NWS Jackson, MS

April 11, 2011Clarke County, Jasper County, Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 11, 2011, 6:35 PM CDT for Clarke County, Jasper County, Jones County, Mississippi. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2011, 6:35 PM CDT (23:35 UTC)
Expired
Apr 11, 2011, 7:15 PM CDT
In force
40 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clarke County, MS, Jasper County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 6:38 PM CDTTSTM WND DMG3 Ne Heidelberg, MSHWY 11 BLOCKED BY DOWNED TREE
Apr 11, 6:46 PM CDTTSTM WND DMG6 E Sandersville, MSTREES DOWN
Apr 11, 6:50 PM CDTTSTM WND DMGQuitman, MSA COUPLE TREES WERE BLOWN DOWN ON THE EAST SIDE OF TOWN.
Apr 11, 6:56 PM CDTTSTM WND DMGLaurel, MSPOWER OUTAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 4:05 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
600 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WUUS54 KJAN 112335
SVRJAN
MSC023-061-067-120015-
/O.NEW.KJAN.SV.W.0158.110411T2335Z-110412T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT MON APR 11 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF QUITMAN...
  SOUTHEASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  NORTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF LAUREL...

* UNTIL 715 PM CDT

* AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HEIDELBERG MOVING EAST AT
  50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STAFFORD SPRINGS...BARNETT...GOODWATER...DE SOTO...SYKES AND
  CRANDALL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR EASTERN MISSISSIPPI.

&&

LAT...LON 3188 8847 3184 8866 3182 8892 3167 8893
      3165 8930 3203 8911 3216 8844
TIME...MOT...LOC 2335Z 257DEG 44KT 3188 8899

$$

DL
2 follow-up statements
677 
WWUS54 KJAN 112353
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT MON APR 11 2011

MSC061-067-120003-
/O.CAN.KJAN.SV.W.0158.000000T0000Z-110412T0015Z/
JONES MS-JASPER MS-
653 PM CDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER AND
NORTHERN JONES COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR EASTERN MISSISSIPPI.

LAT...LON 3188 8847 3184 8866 3182 8890 3208 8883
      3216 8844
TIME...MOT...LOC 2353Z 259DEG 55KT 3200 8865

$$

MSC023-120015-
/O.CON.KJAN.SV.W.0158.000000T0000Z-110412T0015Z/
CLARKE MS-
653 PM CDT MON APR 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN CLARKE COUNTY...

AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DE
SOTO MOVING EAST AT 65 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SYKES 
AND CRANDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR EASTERN MISSISSIPPI.

&&

LAT...LON 3188 8847 3184 8866 3182 8890 3208 8883
      3216 8844
TIME...MOT...LOC 2353Z 259DEG 55KT 3200 8865

$$

DL
049 
WWUS54 KJAN 120012
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT MON APR 11 2011

MSC023-120022-
/O.EXP.KJAN.SV.W.0158.000000T0000Z-110412T0015Z/
CLARKE MS-
712 PM CDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLARKE COUNTY WILL
EXPIRE AT 715 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3188 8847 3184 8866 3182 8890 3208 8883
      3216 8844
TIME...MOT...LOC 0012Z 259DEG 55KT 3205 8831

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:43 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Apr 11, 3:43 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT MON APR 11 2011

.DISCUSSION...A SURFACE COLD FRONT IS CURRENTLY PUSHING EASTWARD
ACROSS THE AREA. AS OF 20Z...IT EXTENDED FROM NEAR MEMPHIS TN...TO
GREENWOOD... TO VICKSBURG...TO ALEXANDRIA LA. A BAND OF SHOWERS AND
THUNDERSTORMS EXTEND ALONG THE FRONT. SO FAR THE CONVECTION HAS BEEN
OUTFLOW DOMINANT...WITH THE STRONGEST UPDRAFTS IN ELEVATED CONVECTION
BEHIND THE LEADING EDGE OF THE STORMS. HOWEVER THE 18Z JAN SOUNDING
SHOWED WINDS AS HIGH AS 41 KTS AT THE TOP OF THE MIXED LAYER...
ALLOWING EVEN SOME OF THE WEAKER CONVECTION TO PRODUCE WIND GUSTS IN
THE 35 TO 45 KT RANGE.

OUTSIDE OF THE STORMS SOUTH TO SOUTH SOUTHWESTERLY WINDS HAVE BEEN
GUSTY...PARTICULARLY OVER THE ARKLAMISS DELTA AREA...WHERE THERE
HAVE BEEN NUMEROUS GUSTS OVER 30 KTS. WHILE GUSTY WINDS WILL CONTINUE
BEHIND THE FRONT...WE SHOULD SEE THEM RELAX ENOUGH TO REMAIN BELOW
WIND ADVISORY CRITERIA. THUS THE CURRENTLY VALID WIND ADVISORY WILL
BE ALLOWED TO EXPIRE ON TIME.

PARTLY TO MOSTLY SUNNY SKIES AND STRONG WARM ADVECTION AHEAD OF THE
FRONT HAVE ALLOWED TEMPERATURES TO SOAR TO NEAR RECORD LEVELS IN THE
MIDDLE 80S. BEHIND THE FRONT...TEMPERATURES WERE ALREADY QUICKLY
FALLING INTO THE LOWER TO MIDDLE 70S OVER PORTIONS OF SOUTHEASTERN
ARKANSAS AND NORTHERN LOUISIANA.

SHORT TERM (THROUGH WEDNESDAY NIGHT)...THE 18Z JAN SOUNDING CONTINUED
TO SHOW A RATHER DEEP CAPPING INVERSION BETWEEN 550 MB AND 850 MB.
BUFR SOUNDINGS INDICATE THIS CAP ERODING OVER THE NEXT FEW HOURS. IN
ADDITION...CONSECUTIVE RUNS OF THE HRRR HAVE BEEN INDICATING THE
DEVELOPMENT OF MORE VIGOROUS CONVECTION BY LATE AFTERNOON...MAINLY
AFFECTING AREAS ALONG AND EAST OF I-55. THE PRIMARY THREAT WITH ANY
SEVERE STORMS WILL BE DAMAGING STRAIGHT-LINE WINDS. STILL CANNOT RULE
OUT A TORNADO...BUT BELIEVE THE BETTER TORNADO THREAT WILL REMAIN
NORTH OF THE CWA CLOSER TO THE SURFACE LOW TRACK.

ELSEWHERE...THE SEVERE WEATHER THREAT IS ALL BUT OVER BEHIND THE
FRONT...AND WE ARE ALREADY IN THE PROCESS OF PAIRING DOWN TORNADO
WATCH 128.

THUNDERSTORM ACTIVITY ALONG AND AHEAD OF THE COLD FRONT IS EXPECTED
TO BE EXITING THE CWA BY 00Z...BUT A FEW SHOWERS MAY LINGER THROUGH
THE EARLY EVENING HOURS. STUCK CLOSE TO MAV GUIDANCE...WHICH WAS
INDICATING CHANCE POPS OVER EASTERN MISSISSIPPI.

THE UPPER TROUGH AXIS WILL SWING PAST THE AREA OVERNIGHT WITH WEAK
RIDING DEVELOPING THROUGH THE MIDDLE OF THE WEEK. GENERALLY
SPEAKING...CLOUDS WILL CLEAR QUICKLY BEHIND THIS FRONT...AND MOSTLY
CLEAR CONDITIONS ARE EXPECTED BY SUNRISE TOMORROW. SURFACE HIGH
PRESSURE WILL BUILD IN ACROSS THE MS RIVER VALLEY TUESDAY. THE RIDGE
AXIS WILL MAKE SLOW EASTWARD PROGRESS ACROSS THE CWA THROUGH MID
WEEK...AS VERY LIGHT SOUTHERLY FLOW RETURNS BY LATE IN THE DAY
WEDNESDAY. STUCK CLOSE TO MAV/GFS ENSEMBLE MEAN GUIDANCE TEMPS AND
WINDS THROUGH THE PERIOD. /DL/

LONG TERM (THURSDAY THROUGH MONDAY)...THE PRIMARY CONCERNS WILL BE
THE SYSTEM AFFECTING THE REGION FOR LATE THURSDAY INTO FRIDAY...
FOLLOWED BY SOME RETURN FLOW FOR RAIN CHANCES FOR EARLY NEXT WEEK.
LASTLY TEMPS AND POPS.

AS WE GO INTO THE LATER PART OF THE WORK WEEK...WE WILL START TO GET
SOME RETURN FLOW AHEAD OF A DEVELOPING STORM SYSTEM IN THE PLAINS. A
CLOSED UPPER LOW FROM SOUTHWEST CANADA WILL HELP TO DEVELOP THE
SYSTEM. THIS WILL BRING SOME SHOWERS AND THUNDERSTORMS TO THE REGION
FOR THURSDAY. A COLD FRONT WILL COME THROUGH ON THURSDAY NIGHT INTO
FRIDAY. MODELS STILL HAVE SOME TIMING DIFFERENCES WITH THE COLD
FRONT PASSAGE. THE EURO WAS A LITTLE SLOWER WITH THE UPPER CLOSED
LOW PUSHING INTO THE PLAINS ON FRIDAY...WHILE THE GFS HAD IT OVER
THE MID TO UPPER MS VALLEY AT THIS TIME. THE CANADIAN WAS A LITTLE
FARTHER NORTH WITH THE CLOSED LOW IN THE UPPER MISSISSIPPI VALLEY.
WITH SUCH SPACING IN POSITIONS...THIS WILL HAVE AN AFFECT ON COLD
FRONT TIMING. THE ENSEMBLES WERE ALSO POINTING TO A CLOSED UPPER LOW
SYSTEM...BUT WITH SOME POSITIONING DIFFERENCES. THERE WILL BE ENOUGH
DYNAMICS FOR SOME SEVERE WEATHER POSSIBILITIES WITH THIS SYSTEM IN
FORM OF A LINE. DEEP LAYER SHEAR WILL BE AROUND 40 KNOTS AT 0-6KM
AND CAPES OF GREATER THAN 2000 J/KG. SO WILL KEEP THE MENTION OF
POSSIBLE SEVERE FOR THE HWO FOR THURSDAY NIGHT INTO FRIDAY. THE
FRONT SHOULD CLEAR THE REGION BY FRIDAY AFTERNOON OR EVENING. WE
COULD GET SOME WRAP AROUND SPRINKLES FOR FRIDAY EVENING.

DRY WEATHER WILL RETURN ON SATURDAY. LOWS FOR SATURDAY MORNING WILL
DIP INTO THE 40S AND 50S. HIGHS WILL BE IN THE 60S AND 70S FOR
SATURDAY. THE CLOSED LOW WILL LIFT OUT TO THE NORTHEAST US BY
SUNDAY. THE CENTER OF HIGH PRESSURE WILL SETTLE OVER THE REGION ON
SATURDAY NIGHT. LOWS WILL BE FROM THE UPPER 30S TO THE MIDDLE 40S. WE
WILL GET BACK TO A MORE ZONAL PATTERN FOR SUNDAY AFTERNOON INTO
MONDAY. WE WILL START TO GET SOME RETURN FLOW FOR SUNDAY NIGHT INTO
MONDAY. TEMPS WILL START TO MODIFY SOME FOR EARLY MONDAY WILL LOWS IN
THE MIDDLE 40S TO LOWER 50S. ISOLATED THUNDERSTORMS WILL BE POSSIBLE
FOR SUNDAY NIGHT INTO MONDAY.

AS FAR AS TEMPS ARE CONCERN WENT WITH A BLEND OF MEX...MOS...HPC AND
MEN GUIDANCE. MADE SLIGHT ADJUSTMENTS TO MEX AND MEN POPS FOR THE
PERIOD. /17/

&&

.AVIATION....SHARP WIND SHIFT NEAR A WINONA TO JACKSON TO NATCHEZ
LINE WITH BROKEN MVFR CEILINGS E OF THE FRONT AND CLEARING VFR ABOUT
50NM BEHIND IT. SSW BREEZES OF 18-30KTS...ALONG WITH HIGHER GUSTS MAY
AFFECT NERN MS KGTR BEFORE THE BOUNDARY PASSES. LINE OF SHRA/ TSRA
WILL CONSOLIDATE/INTENSIFY AS IT CROSSES I-55 CORRIDOR AND MOVES
THROUGH ERN MS WITH POTENTIAL SEVERE WIND GUSTS. TSRA LINE EXITS ERN
MS ABOUT 02-4Z THEN...MORE VFR CONDITIONS LATE TONIGHT BEHIND THE
COLD FRONT WITH CLEARING SKIES AND NW WINDS 10-20KTS ABOUT 06Z-
09Z...VFR THEN PREVAILS THROUGH TUESDAY/WEDNESDAY. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       49  75  49  79 /  23   0   0   6
MERIDIAN      50  75  45  80 /  51   0   0   6
VICKSBURG     48  74  46  80 /  14   0   0   5
HATTIESBURG   54  77  48  82 /  51   0   0   5
NATCHEZ       50  74  49  80 /  17   0   0   6
GREENVILLE    50  74  50  79 /  14   0   0   6
GREENWOOD     49  73  48  79 /  21   0   0   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>029-034>036-040>042.

LA...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009.

AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.

&&

DL/40/17
Hazardous weather outlook, Apr 11, 11:53 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1153 AM CDT MON APR 11 2011

MSZ019-025>033-035>039-042>046-121700-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-
1153 AM CDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF CENTRAL
AND EAST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG AND JUST
AHEAD OF A COLD FRONT THAT WILL BE MOVING EAST ACROSS THE OUTLOOK
AREA. THE PRIMARY HAZARD WILL BE DAMAGING STRAIGHT LINE WINDS UP TO
70 MPH. HAIL THE SIZE OF HALF DOLLARS AND TORNADOES ARE ALSO POSSIBLE.
THE COLD FRONT IS EXPECTED TO SHIFT EAST OF THE AREA BY THIS EVENING.

IN ADDITION...SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS
TO 40 MPH WILL LAST INTO THE AFTERNOON AHEAD OF THE COLD FRONT. THIS
WILL MAKE FOR ROUGH CONDITIONS ON AREA LAKES AND HAZARDOUS DRIVING
FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST TO WEST ORIENTED
HIGHWAYS. WIND GUSTS TO 40 MPH CAN BRING DOWN LARGE LIMBS AND ROTTED
TREES. A WIND ADVISORY IS IN EFFECT FROM UNTIL 4 PM FOR THE
ARKLAMISS DELTA.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY
INTO FRIDAY. THERE CONTINUES TO BE CONSIDERABLE TIMING UNCERTAINTIES
WITH THIS EVENT...AND RESIDENTS ARE URGED TO STAY TUNED TO UPDATED
FORECASTS REGARDING THIS SEVERE WEATHER POTENTIAL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THIS AFTERNOON...AND MAY BE NEEDED
AGAIN LATE THURSDAY OR FRIDAY.

LAZ024>026-MSZ047>066-072>074-121700-
CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1153 AM CDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND NORTHEASTERN LOUISIANA.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS
EVENING ALONG AND JUST AHEAD OF A COLD FRONT THAT WILL BE MOVING
EAST ACROSS THE OUTLOOK AREA. THE PRIMARY HAZARD WILL BE DAMAGING
STRAIGHT LINE WINDS UP TO 65 MPH. HAIL THE SIZE OF HALF DOLLARS AND A
BRIEF TORNADO ARE ALSO POSSIBLE. THE COLD FRONT IS EXPECTED TO SHIFT
EAST OF THE AREA BY LATER ON THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY
INTO FRIDAY. THERE CONTINUES TO BE CONSIDERABLE TIMING UNCERTAINTIES
WITH THIS EVENT...AND RESIDENTS ARE URGED TO STAY TUNED TO UPDATED
FORECASTS REGARDING THIS SEVERE WEATHER POTENTIAL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING...AND
AGAIN LATE THURSDAY OR FRIDAY.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-034-040-041-121700-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-WASHINGTON-ISSAQUENA-SHARKEY-
1153 AM CDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWESTERN
MISSISSIPPI...FAR SOUTHEASTERN ARKANSAS AND FAR NORTHEASTERN LOUISIANA.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG AND JUST
AHEAD OF A COLD FRONT THAT WILL BE MOVING EAST ACROSS THE OUTLOOK
AREA. THE PRIMARY HAZARD WILL BE DAMAGING STRAIGHT LINE WINDS UP TO
65 MPH. HAIL THE SIZE OF QUARTERS IS ALSO POSSIBLE...AND A TORNADO
CANNOT BE RULED OUT. THE COLD FRONT IS EXPECTED TO SHIFT EAST OF THE
AREA BY LATE THIS AFTERNOON.

IN ADDITION...SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS
TO 40 MPH WILL LAST INTO THE AFTERNOON AHEAD OF THE COLD FRONT. THIS
WILL MAKE FOR ROUGH CONDITIONS ON AREA LAKES AND HAZARDOUS DRIVING
FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST TO WEST ORIENTED
HIGHWAYS. WIND GUSTS TO 40 MPH CAN BRING DOWN LARGE LIMBS AND ROTTED
TREES. A WIND ADVISORY IS IN EFFECT FROM UNTIL 4 PM FOR THE
ARKLAMISS DELTA.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY
INTO FRIDAY. THERE CONTINUES TO BE CONSIDERABLE TIMING UNCERTAINTIES
WITH THIS EVENT...AND RESIDENTS ARE URGED TO STAY TUNED TO UPDATED
FORECASTS REGARDING THIS SEVERE WEATHER POTENTIAL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THIS AFTERNOON...AND MAY BE NEEDED
AGAIN LATE THURSDAY OR FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

DL

In the hours before

Local storm report, Apr 11, 5:50 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND DMG     SHUQUALAK               32.98N 88.57W
04/11/2011                   NOXUBEE            MS   LAW ENFORCEMENT

            TREES DOWN ACROSS STATE HWY 39

&&

AEG
Local storm report, Apr 11, 5:57 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     5 NE PHILADELPHIA       32.83N 89.05W
04/11/2011                   NESHOBA            MS   EMERGENCY MNGR

            LARGE TREE DOWN ACROSS COUNTY ROAD 614 HALF MILE EAST OF
            STATE HIGHWAY 21

&&

AEG
Local storm report, Apr 11, 5:58 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     8 SE DIXON              32.58N 89.12W
04/11/2011                   NESHOBA            MS   EMERGENCY MNGR

            UPDATE...TREES DOWN. HIGHWAY 21 BLOCKED IN MULTIPLE
            LOCATIONS.

&&
Local storm report, Apr 11, 5:59 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND GST 5 ESE DERMOTT           33.50N 91.36W
04/11/2011  E50.00 MPH       CHICOT             AR   EMERGENCY MNGR

            THE ROOF WAS BLOWN OFF A PORTABLE BUILDING WITH DEBRIS
            SPREAD INTO THE TREES. THE DAMAGE OCCURRED BEFORE ANY
            RAIN OCCURRED.

0433 PM     TSTM WND GST     STARKVILLE              33.46N 88.82W
04/11/2011  E40.00 MPH       OKTIBBEHA          MS   EMERGENCY MNGR

            FEW LIMBS AND SMALL TREES DOWN

0504 PM     TSTM WND DMG     8 SE DIXON              32.58N 89.12W
04/11/2011                   NESHOBA            MS   EMERGENCY MNGR

            UPDATE...TREES DOWN. HIGHWAY 21 BLOCKED IN MULTIPLE
            LOCATIONS.

0505 PM     TSTM WND DMG     FOREST                  32.36N 89.47W
04/11/2011                   SCOTT              MS   BROADCAST MEDIA

            TREE DOWN

0509 PM     TSTM WND DMG     5 NE PHILADELPHIA       32.83N 89.05W
04/11/2011                   NESHOBA            MS   EMERGENCY MNGR

            LARGE TREE DOWN ACROSS COUNTY ROAD 614 HALF MILE EAST OF
            STATE HIGHWAY 21

0510 PM     TSTM WND DMG     4 ESE PHILADELPHIA      32.75N 89.05W
04/11/2011                   NESHOBA            MS   EMERGENCY MNGR

            SHINGLES BLOWN OFF A HOUSE AND TRAMPOLINE BLOWN A GOOD
            DISTANCE ON STATE HIGHWAY 486 NEAR INTERSECTION WITH
            COUNTY RD 545

0513 PM     TSTM WND DMG     6 ESE PHILADELPHIA      32.74N 89.01W
04/11/2011                   NESHOBA            MS   EMERGENCY MNGR

            TREE DOWN

0534 PM     TSTM WND DMG     SHUQUALAK               32.98N 88.57W
04/11/2011                   NOXUBEE            MS   LAW ENFORCEMENT

            TREES DOWN ACROSS STATE HWY 39

0548 PM     TSTM WND DMG     DIXON                   32.67N 89.22W
04/11/2011                   NESHOBA            MS   BROADCAST MEDIA

            POWER OUTAGES IN THE DIXON COMMUNITY

&&
Local storm report, Apr 11, 6:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     3 S MENDENHALL          31.92N 89.87W
04/11/2011                   SIMPSON            MS   LAW ENFORCEMENT

            FEW TREES DOWN...INCLUDING ONE ACROSS STATE HIGHWAY 13

&&

AEG
Local storm report, Apr 11, 6:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     MACON                   33.11N 88.56W
04/11/2011                   NOXUBEE            MS   LAW ENFORCEMENT

            NUMBER OF TREES DOWN IN MACON

&&

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:43 AM CDTWind AdvisoryJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 7 more11 hr
Apr 11, 1:26 PM CDTSpecial Weather StatementJANGrenada, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more59 min
Apr 11, 2:41 PM CDTSpecial Weather StatementJANAttala, Carroll, Choctaw, Claiborne, Copiah, Franklin and 10 more59 min
Apr 11, 4:27 PM CDTSpecial Weather StatementJANCopiah, Leake, Neshoba, Newton, Rankin, Scott and 2 more58 min
Apr 11, 4:57 PM CDTSpecial Weather StatementJANLowndes, Noxubee43 min
Apr 11, 5:04 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston41 min
Apr 11, 5:25 PM CDTSevere Thunderstorm WarningJANSimpson, Smith50 min
Apr 11, 5:36 PM CDTSevere Thunderstorm WarningJANNoxubee24 min
Apr 11, 5:54 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.